# SDR 2004FA0000734

- Difficulty date: September 22, 2004
- Submitted: September 22, 2004
- Operation: General aviation
- Aircraft: N103LL
- Make and model: Amtr LANCAIRLEGAY
- Aircraft serial: L2K182
- Aircraft time: 44 hours
- Engine: Cont IO550*
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Panel
- Condition: Missing
- Location: Wing
- Part time: 44 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

DURING A LT TURN IN A PLEASURE FLIGHT; THE TOP LT IB PANEL FLEW OFF AND THERE WAS LOSS OF LIFT IN LT WING. IN TRYING TO LAND, HAD TO MAINTAIN HIGH AIRSPEED, MADE A HARD LANDING.  NOSE WHEEL BROKE OFF, PROPELLER WAS DAMAGED.  MISSING PANEL IS JUST OB OF THE FUSELAGE, APPROX. 3 FEET BY 3 FEET, JUST ABOVE THE LT MAIN LANDING GEAR. PANEL IS A CARBON PILE MATERIAL ATTACHED TO STRUCTURE BY THE BONDING OF EPOXY GLUE.  PILOT/ BUILDER/ OWNER REPORTED EPOXY WAS A JEFFCO EPOXY, 3176, 30 MINUTES.  PANEL ON RT WING WAS FINISHED WITHIN A COUPLE WEEKS OF THE LT WING.  IAW OWNER, NO REPAIRS WILL BE STARTED UNTIL LANCAIR HAS INSPECTED THE AIRCRAFT. AS OF THIS DATE THE MISSING PANEL HAS NOT BEEN LOCATED.
